Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Body Changes when CD4 is low
May 18, 2010

What are the physical manifestation if your CD4 is less than 200? I was tested positive 2007 but have not received any kind of follow up check up not until I got hospitalised due to recurring fever just this month. (Maybe I am still on denial stage). I just had cocktail of multivitamins, selenium, B complex and Vit C. They said that alone may slow the progression of HIV to AIDS.

From 2007 to 2009 my body seems perfectly fine. Just this March 2010, I've developed oral thrust but disappeared after 2 days. Then had recurring LBM but have been responding to anti-diarrhea meds so far. Late April, I had almost 2 weeks of fever and was admitted in the hospital with a diagnosis of URTI, cervical lymph and possible infected mono. And my body responded really well with the prescribed antibiotics. So I was back to work right after that. But 2 weeks after confinement I had bad stomach cramps and my bowel can be described as foamy to slightly loose. Then I develop skin rashes on my arms and chest. Are these symptoms that I am progressing to AIDS now? Note that I still feel strong, I can run and still go to the gym etc.

Anyway, I already decided to start my therapy and my lab test will be available 2 weeks from now. But I am afraid that it will be too late considering all these illnesses I am experiencing. Do you think so? How much time left do I have?

Based on your experience, can you describe how an AIDS person or someone with very low CD4 looks like physically?

Response from Mr. Vergel

I have seen many people with low CD4 cells who look fine. But if they get PCP pneumonia, MAC, crypto or CMV in the gut, they can lose up to 30 pounds in a matter of a few weeks. It seems that you have not reached that stage and that you are obviously ready to deal with your infection.

I am glad you are considering HIV medications since you seem to have several symptoms that show immune dysfunction. HIV medications will save you a lot of trouble and protect you from further decline.

Please give us an update when you get your lab tests. Most people do well on meds, but it is always good to be aware of potential side effect since not everyone responds the same to every HIV medication, and some people have to be switched to a different combo than the one they started first.

I tell people to make long term plans when living with HIV. Most people will live to be old, will have to pay their bills and taxes like everyone else, will start families, will finish school, and enjoy life like everyone else. HIV is a wake up call and all of us have to develop discipline in taking our meds and taking care of ourselves if we want to benefit from the all of the advances available to us. It is sad to see people still dying due to denial or fears of medication side effects. I remind people that there is no worse side effect than leaving HIV untreated.

Good luck. I am glad you are reaching out. And, by the way, you are no longer in denial. Now it is time to join the survivors!

Nelson



Previous
Panic Attacks from Body Changes
Next
Viral Load Still Detectable

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement